Heavy Rain, Flagler
- When
- September 12, 7:00 PM EST
- Where
- Flagler County, Palm Coast
- Reported by
- Emergency Manager
- Coordinates
- 29.570, -81.210
A spotter measured 3.5 inches of rainfall since 2 pm EDT.
A quasi-stationary front was stretched across north Florida with a vorticity maximum moving east across the northeast Gulf of Mexico. Low level onshore flow also fueled some isolated heavy rains across coastal counties.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
A quasi-stationary front was stretched across north Florida with a vorticity maximum moving east across the northeast Gulf of Mexico. Low level onshore flow also fueled some isolated heavy rains across coastal counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Sep 12, 1:52 PM EST, 5 hours 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 252 PM EDT SAT SEP 12 2009 .SYNOPSIS...SHORTWAVE CONTINUES OVER THE EXTREME NE GOMEX WITHIN A LARGER SCALE MID AND UPPER RIDGE WHICH EXTENDS N INTO THE N MS VALLEY. UPPER TROF EXTENDS FROM THE N CENTRAL PLAINS INTO THE EXTREME W GOMEX WHILE ANOTHER TROF IS DIGGING ACROSS NEW ENGLAND. FEED OF ABUNDANT MOISTURE CONTINUES TO STREAM INTO OUR AREA FROM THE S GOMEX. QUASI- STATIONARY FRONT CURRENTLY EXTENDS ACROSS NE FL FROM ROUGHLY A KSGJ TO KCTY LINE. WIDESPREAD SHOWERS AND ISOLD TSTMS CONTINUE OVER THE NE GOMEX WITH SCATTERED ACTIVITY DEVELOPING ACROSS NE FL WHERE THE DEEPEST MOISTURE AND INSTABILITY ARE LOCATED ALONG WITH SOME DIFFERENTIAL PVA. WX CONDITIONS RANGE FROM MOSTLY SUNNY WITH TEMPS IN THE MID 80S ACROSS OUR N ZONES TO CLOUDY AND UPPER 70S IN THE RAIN AREAS. MOST OF THE PRECIP OVER LAND HAS BEEN MODERATE TO HEAVY SHOWERS SO FAR. .SHORT TERM...PLAINS TROF EXPECTED TO REMAIN IN PLACE DUE TO BLOCKING PATTERN WHILE NEW ENGLAND TROF DROPS SE OVER THE W ATLC. THIS SHOULD PIVOT HIGHEST POPS TO FAVORING OUR W ZONES THRU THE NEXT 48 HOURS WITH LOWEST POPS OVER OUR NE ZONES. A SFC LOW IS PROGGED BY BOTH THE GFS AND NAM TO FORM E OF THE AREA BY SUN...AND THIS SHOULD HELP DRIER AIR MOVE IN FROM THE CAROLINAS. IN ADDITION... MYRIAD OF LIFTING MECHANISMS SHOULD WEAKEN DURING THE SAME TIME FRAME BRINGING POPS GRADUALLY DOWNWARD. DUE TO THE HIGH PRECIP H2O AVAILABLE AND SLOW STORM MOTION...LOCALLY HEAVY RAINFALL IS POSSIBLE ACROSS NE FL THRU TONIGHT. FOG DEVELOPMENT IS ALSO A POSSIBILITY IN PROXIMITY TO FRONTAL BOUNDARY...ALTHO NOTHING WIDESPREAD OR DENSE IS EXPECTED. .LONG TERM...SFC LOW OVER THE W GOMEX WILL GRADUALLY DEEPEN AND LIFT NE INTO NEXT WEEK...REACHING THE OH VALLEY BY THU OR FRI. A WEAK COLD FRONT WILL WORK ITS WAY TOWARD THE AREA KEEPING POPS NEAR TO ABOVE NORMAL. TEMPS WILL REMAIN NEAR TO SLIGHTLY ABOVE NORMAL THRU THE PERIOD. && .AVIATION...TEMPO MVFR CONDITIONS ARE POSSIBLE AT ALL TERMINALS THROUGH THIS EVENING DUE TO CONVECTION. SUSPECT THAT PREVAILING MVFR WILL DEVELOP AFTER SUNSET AT MOST SITES WITH VCSH CONTINUING THROUGH ABOUT 04Z. ANOTHER ROUND OF CONVECTION POSSIBLE TOMORROW. && .MARINE...SEPARATED THE CWF INTO 3 GROUPS FOR OUR GA WATERS AND EACH OF OUR FL WATERS DUE TO FRONTAL POSITION NEAR OUR SOUTHERN WATERS AND CONSEQUENTLY VARYING WIND VECTORS. HAVE RE-INTRODUCED SCEC FOR OUR GA WATERS THIS EVENING AND SUSPECT THE GRADIENT WILL WEAKEN ENOUGH AS THE FRONT LIFTS NWD AND LOW PRESSURE DEVELOPS OFFSHORE FOR THIS HEADLINE TO BE DROPPED LATER TONIGHT. SCEC MAY RETURN TO THE WATERS SUNDAY IF THE SFC LOW DEEPENS OFFSHORE. TUE THROUGH THU MODELS INDICATE THAT RIDGING TO OUR NNE WILL HOLD AND KEEP A LOW LEVEL ONSHORE FLOW OVER THE WATERS AS A FRONTAL SYSTEM LINGERS JUST WEST OF THE REGION. WAVE WATCH HAD COMBINED SEAS NEAR 7 FT SUN...BUT CONFIDENCE IN THIS IS LOW SO CAPPED SEAS AT 5 FT WITH RECENT OBS ABOUT A FOOT BELOW CURRENT GUIDANCE VALUES. && .PRELIMINARY POINT TEMPS/POPS... AMG 68 88 67 89 / 30 30 20 30 SSI 73 86 73 85 / 30 30 20 20 JAX 72 87 71 88 / 60 40 20 30 SGJ 73 86 73 87 / 60 50 20 30 GNV 72 87 70 90 / 70 70 30 40 OCF 72 86 70 90 / 70 70 40 50 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && CARROLL/ENYEDI/PRESNALL
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE JACKSONVILLE FL 540 AM EDT SAT SEP 12 2009 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-131000- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 540 AM EDT SAT SEP 12 2009 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...MODERATE RISK OF RIP CURRENTS AT AREA BEACHES... ...NUMEROUS SHOWERS AND STORMS EXPECTED TODAY... A WARM FRONT IS FORECAST TO LIFT SLOWLY NORTHWARD OVER THE FLORIDA PENINSULA TODAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS COASTAL NORTHEAST FLORIDA AND SOUTHEAST GEORGIA THIS MORNING. SHOWERS WILL BECOME MORE WIDESPREAD THIS AFTERNOON ALONG WITH SCATTERED THUNDERSTORMS. THE BEST COVERAGE OF SHOWERS AND STORMS WILL BE ACROSS NORTHEAST FLORIDA. THE STRONGER STORMS WILL BE CAPABLE OF LOCALLY HEAVY MAIN AND FREQUENT LIGHTNING. TOTAL RAINFALL AMOUNTS OF OF AROUND AN INCH ARE EXPECTED THROUGH TONIGHT WITH LOCALLY HIGHER AMOUNTS POSSIBLE NEAR THE STRONGER STORMS. THESE LOCALLY HIGHER AMOUNTS MAY CAUSE SOME MINOR LOCALIZED FLOODING. THERE IS A MODERATE RISK OF RIP CURRENTS AT THE AREA BEACHES. REFER TO THE SURF ZONE FORECAST. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NUMEROUS SHOWERS AND THUNDERSTORMS ARE FORECAST ON SUNDAY WITH LOCALLY HEAVY RAIN POSSIBLE. SHOWERS AND STORMS ARE EXPECTED TO BECOME MORE SCATTERED THROUGH THE REMAINDER OF THE PERIOD. SOME STORMS MAY BECOME STRONG WITH GUSTY WINDS AND LOCALLY HEAVY RAINFALL AT TIMES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. PP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 324 PM EDT SAT SEP 12 2009 FLZ033-122015- ST. JOHNS- 324 PM EDT SAT SEP 12 2009 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN ST. JOHNS COUNTY FOR FUNNEL CLOUDS VALID UNTIL 415 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CENTERED OVER SPUDS...OR 4 MILES NORTHEAST OF HASTINGS...MOVING SOUTHEAST AT 5 MPH. THIS THUNDERSTORM WILL AFFECT AREAS AROUND SPUDS...HASTINGS AND ELKTON THROUGH 415 PM EDT. GUSTY WINDS UP TO 40 MPH ARE POSSIBLE. RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. FUNNEL CLOUDS ARE POSSIBLE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 2969 8152 2982 8154 2983 8138 2968 8137 TIME...MOT...LOC 1923Z 295DEG 4KT 2974 8145 ENYEDI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
349 PM EDT SAT SEP 12 2009
FLZ021-122030-
SUWANNEE-
349 PM EDT SAT SEP 12 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN SUWANNEE
COUNTY FOR FUNNEL CLOUDS VALID UNTIL 430 PM EDT...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM
ABOUT 7 MILES EAST OF LIVE OAK...MOVING NORTH AT 10 MPH. THIS
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND HOUSTON THROUGH 430 PM
EDT. GUSTY WINDS OF 40 MPH ARE POSSIBLE. RADAR HAS INDICATED WEAK
ROTATION WITHIN THIS STORM. FUNNEL CLOUDS MAY DEVELOP. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR
FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3039 8289 3036 8285 3035 8284 3025 8282
3023 8291 3037 8299
TIME...MOT...LOC 1947Z 159DEG 7KT 3028 8286
ENYEDISPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 400 PM EDT SAT SEP 12 2009 FLZ037-122045- PUTNAM- 400 PM EDT SAT SEP 12 2009 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN PUTNAM COUNTY FOR FUNNEL CLOUDS VALID UNTIL 445 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CENTERED OVER ORANGE MILLS...OR 3 MILES NORTH OF EAST PALATKA...MOVING EAST AT 5 MPH. THIS THUNDERSTORM WILL AFFECT AREAS AROUND EAST PALATKA AND ORANGE MILLS THROUGH 445 PM EDT. GUSTY WINDS OVER 40 MPH ARE POSSIBLE. RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. FUNNEL CLOUDS AND A WEAK TORNADO MAY DEVELOP WITH LITTLE OR NO ADVANCE WARNING. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 2964 8164 2973 8167 2976 8153 2966 8152 TIME...MOT...LOC 1959Z 255DEG 5KT 2969 8160 ENYEDI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
425 PM EDT SAT SEP 12 2009
FLZ033-122115-
ST. JOHNS-
425 PM EDT SAT SEP 12 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN ST. JOHNS
COUNTY FOR FUNNEL CLOUDS VALID UNTIL 515 PM EDT...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM
ABOUT 3 MILES WEST OF HASTINGS...MOVING EAST AT 5 MPH. THIS
THUNDERSTORM WILL AFFECT AREAS AROUND HASTINGS AND SPUDS THROUGH 515
PM EDT. GUSTY WINDS NEAR 40 MPH ARE POSSIBLE. RADAR INDICATED WEAK
ROTATION WITHIN THIS STORM. FUNNEL CLOUDS MAY DEVELOP. HEAVY RAINFALL
WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF
LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2967 8152 2972 8152 2976 8152 2979 8155
2982 8145 2968 8143
TIME...MOT...LOC 2024Z 276DEG 4KT 2973 8156
ENYEDISPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
501 PM EDT SAT SEP 12 2009
FLZ038-122130-
FLAGLER-
501 PM EDT SAT SEP 12 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHEASTERN
FLAGLER COUNTY FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 530 PM
EDT...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING
THUNDERSTORM OVER PALM COAST...MOVING EAST AT 5 MPH. GUSTY WINDS OF
UP TO 40 MPH WILL BE POSSIBLE. DOPPLER RADAR HAS INDICATED WEAK
ROTATION IN THIS DEVELOPING STORM. FUNNEL CLOUDS AND WEAK TORNADOES
OR WATERSPOUTS MAY DEVELOP WITH LITTLE OR NO ADVANCE WARNING. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR
FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2949 8127 2960 8129 2962 8118 2958 8116
2956 8115 2954 8113 2951 8113
TIME...MOT...LOC 2100Z 265DEG 4KT 2957 8119
ENYEDISPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 531 PM EDT SAT SEP 12 2009 FLZ037-122215- PUTNAM- 531 PM EDT SAT SEP 12 2009 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CENTRAL PUTNAM COUNTY FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 615 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED DEVELOPING THUNDERSTORMS ALONG A LINE FROM 6 MILES NORTHWEST OF PALATKA TO 3 MILES SOUTHWEST OF PALATKA...MOVING NORTH AT 5 MPH. THESE STORMS WILL AFFECT AREAS AROUND PALATKA AND BOSTWICK THROUGH 615 PM EDT. GUSTY WINDS AROUND 40 ARE POSSIBLE. RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. FUNNEL CLOUDS AND WEAK TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE WARNING. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 2977 8162 2959 8164 2958 8176 2977 8179 TIME...MOT...LOC 2130Z 170DEG 2KT 2972 8173 2960 8168 ENYEDI
The national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
A spotter measured 3.5 inches of rainfall since 2 pm EDT.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2009Every state in 2009This day in weather historyWarnings in Florida, September 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 188786.